| Model Number |
ONYXNG30026UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/07/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a severely calcified lesion located in the o stium/proximal left anterior descending (lad) artery and left main (lm) coronary artery.The device was inspected with no issues.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during delivery to the lesion.It was stated that the stent became dislodged in the calcified left main.The patient went to surgery to get the stent out the next day, and also had an open heart bypass.The dislodged stent was removed.The patient is alive and stable with no further injury reported.
Additional Manufacturer Narrative
Additional information: the patient had multivessel coronary artery disease (cad), 50% distal left main, 50% proximal circumflex and 100% mid left anterior descending artery (lad) occlusion at take off of septal and diagonal.The device was prepped as normal with no issues noted.The lesion was pre-dilated.Excessive force was not used during delivery.It was initially stated that the stent became dislodged in the calcified left main.It was subsequently reported that it was difficult to wire the lad with a non-medtronic guidewire since the vessel was 100% occluded and kept sub-selecting, but eventually a percutaneous transluminal coronary angioplasty (ptca) was performed with a 2.5x12 mm euphora balloon which helped the patient to feel better and reduced chest pain.There were no issues with the 2.5x12 euphora balloon used for the ptca.The onyx frontier stent was then prepared and advanced but it would not cross the lm.When it was attempted to withdraw the stent back into the launcher guide catheter, it resulted in the stent coming off the balloon with the wire still in the lad.It was then attempted to advance the launcher guide catheter which would not advance in to the stent and with advancement of the guide the stent would not go back into the guide.Another guidewire was advanced into the lad to wrap the unsecured stent but this was unsuccessful.Other ideas to retrieve the stent included using a snare however it was decided that coronary artery bypass graft (cabg) was the best option.The patient was stable, had minimal pain and good flow down the lad.The bypass had bleeding issues.Patient age, weight, sex and race provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.The stent delivery system was returned for analysis.The b alloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal tip.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.